Depression medication for weight loss

Common Questions and Answers about Depression medication for weight loss

depression

Avatar f tn Can weight loss happen due to Depression ? I was very much anxious of hiv infection due to my stay with hiv infected person. I had tested and found -ve. my most annoying thing was my weight loss of 1.5 - 2 kg in two weeks. can this happen due to depression? and i 've re gained it in 2 weeks time? I had consulted psychiatrists who attributed all my problem to anxiety and depression?
Avatar f tn ******************/ Weight loss and depression by saka80, Mar 16, 2010 12:56AM Can weight loss happen due to Depression ? I was very much anxious of hiv infection due to my stay with hiv infected person. I had tested and found -ve. my most annoying thing was my weight loss of 1.5 - 2 kg in two weeks. can this happen due to depression? and i 've re gained it in 2 weeks time? I had consulted psychiatrists who attributed all my problem to anxiety and depression?
Avatar f tn 1. Eating healthy: more whole food (fruits and vegetables), less processed food (cakes, chips, frozen food, etc). 2. Daily physical activities, i.e. walking for 10-20 minutes 3. Use daily journal to track calories in (meals and snacks) and calories out (exercise) 4. Set slow and steady weight loss goal, i.e. lose 1 to 2 pounds per week. 5. Get additional support, i.e. nutritionist, psychotherapist, exercise buddies or coaches.
Avatar f tn obsessed with dying, insomnia, panic attacks, loss of appetite with resultant 15 lb weight loss, so far. He is miserable, crying, telling people he has colon cancer, then lymphoma. His doctor put him on Lexapro but it takes a while to work. He was admitted through ER to the psych unit. The doctor there sent him home the next day, I'm sure because he didn't seem that severe. He sent him home with a prescription for Klonopin in addition to the Lexapro.
Avatar f tn Now about your question i am diagnosed with severe anxiety, obsessive compulsive disorder (ocd), and depression and for my depression they have switched my meds more then once on me and i never personally noticed significant weight loss i think the first week of one of them i gauined 0.
Avatar f tn My physician responded to my request for help, and being discouraged about my lack of weight loss by trying to prescribe prozac for weight loss and of course depression. Since when does Prozac aide weight loss? I did not receive any response to what else could I do/try/ who to see etc. Or an answer as to what they syntroid was doing for me, since I was still not losing weight, but losing hair, and still had high triglycerides. Also no response to my ??
Avatar n tn Usually people gain weight when setting treated for depression. But everyone's different maybe it's a side effect from a medication your taking. Are you eating less? If yes then is it because you dot feel the need to eat, that your stomach hurts, or that you just can or won't eat?
Avatar f tn I fought medication but eventually had to take Prozac for several months until the depression resolved itself. I also talked with a pyscologist. I know you mentioned before that money is tight. Perhaps you can look into churches in your area. A lot of churches offer support groups for separated or divorce people. And most times these groups are non-denominational so you don't need to be a member of the church to benefit.
Avatar n tn I'm also feeling especially drained, and the past two mornings my anxiety has seemed more severe, and also resembling depression. Yesterday afternoon I felt better for about 3 hours, and then suddenly started to feel crappy again. I'm getting really worried about this.
Avatar f tn There are other drugs for pain or depression which are more likely to add to weight gain. I was 50 pounds over weight in 2007 when they first started testing for MS. I started changing my diet slowly and moderate exercise. I have lost ten pounds a year and 7 1/2 inches off my waist. I still have ten pounds to go. I have never been a thin person. Weight has always been a battle so I understand your concerns. Keep us posted on the Copaxone. It really is not bad.
Avatar f tn Topamax is what I was on for migraines. I will never take that pill again its debilitating. memory loss, cant find words to talk, hair loss(I lost a lot of my hair, paper thin)the only thing good about that pill you do lose some weight. but its not worth the side affects. you will see, but hopefully it will not be like that for you. look it up and read the reviews. couldn't find one good one. good luck!!!
Avatar f tn I almost went to the emergency room due to my weight loss. My normal weight is 98 lbs and I was down to 88 lbs. I am getting an allergic reaction to almost all of the food I eat!
1673455 tn?1305215720 medication is not a play thing, anti depressants carry risks and won't give you a high if you're not depressed, they can cause weight gain, weight loss, irregular heart beats and loads of other serious side effects. Depression presents differently from one person to another but generally these are some of the symptoms :- Feelings of despair/sadness Changes in appetite/ weight loss or gain Feeling tired all the time Thoughts of suicide or harming oneself Sleeping problems..
20801560 tn?1512721736 I inderstand what it is like tryinh to put weignt back on and get back to where you were and I am a retired combat veteran and a junior black belt in tae kwon do so I know how important exercise and fitness can be to a person. I have had to do both weight loss and weight gain after some problems that I had and weight gain was the hardest because the stomach needs to stretch, but that part isn't something that has to be rushed.
1340745 tn?1276396903 Should I really be taking more thyroid medication purely for the purpose of weight loss? If I end up taking too much to treat my thyroid, what side effects should I expect? I will be seeing the doctor again in a month, so we can obviously discontinue this quickly if something bad happens, but I don't even know if a month will be long enough for him to see results. Can anyone give me some advice? Thank you!!
Avatar f tn Now I knew I was going to gain some weight from the menopause and later I found out that I was gaining weight from the bipolar medication, Lithium which I have been on since 1997, along with another medication for depression, this changes alot. I was 130lbs when all this started. I am 54 yrs old now and I weight 200lbs, am on Lithium 900mg and Seroquel 300 mg and Paxil. All my doctors have denied weight gain from the medications and I do not understand that. This stuff just comes on like majic.
Avatar n tn hair loss and depression are symptoms of being hyopthyroid..Ask for a full blood panel of ts t4 and tsh. Let meknow what happens.
711224 tn?1344775287 The depression sets in again and I am scared to death, I just hate being in the black, dark hole.
Avatar n tn There are A LOT of side effects involved with this drug, so make sure you really do your research on it. Weigh the pro's and con's of this drug. if you are on it for weight loss, this isnt a permanent solution. good luck.
Avatar n tn In other words, just being on thyroid medication does not cause much (if any) weight loss -- but it is important to be on medication so that other efforts are effective.
Avatar n tn Other ssri's have a pattern of weight loss for ten-12 weeks, then regain weight, although this has not been a reported pattern for Zoloft.I think you should make changes in medication if you continue to lose weight during the next few weeks because it is impossible to predict how long that will last.
Avatar n tn I AM SCARED OUT OF MY MIND ABOUT GAINING ANY WEIGHT ON THIS MED. I FEEL LOSS OF APPITITE SO IS IT POSSIBLE THAT SOME PEOPLE MAY ACTUALLY LOOSE WEIGHT ON LEXAPRO????
Avatar f tn If it is thought that the sertraline is the cause, how is the medication afftecting my body to result in weight loss(metabolism, thyroid)? Any educated thoughts would truly be appreciated!
Avatar n tn I feel better, my back doesn't hurt from all the extra weight and I look better so this had been a positive depression medication for me..
Avatar m tn Headaches only on the left side of my head accompanied by chest pains. Weight loss. Inability to gain weight despite eating around 4000 calories a day on average. My family history includes: Auto immune disorders. Hormonal deficiencies. Mental illness. Alcohol and drug addiction. Thyroid disorders. I am 24 years old, 6 ft. 1 in. and 145 pounds. I smoke, drink, and have asthma, depression, Aspergers, and hypoglycemia.